MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HJ
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician intended to use a cougar guidewire.There was no damage noted to the device packaging.There were no issues noted when removing from the packaging per ifu.The device was inspected with no issues.The device was not prepped per ifu.The wire tip was not formed by the physician.The lesion was not pre-dilated.The lesion was in the postero-lateral trunk.Excessive force was not used during delivery.It is reported that during removal the distal end was damaged but did not come off the device.The device was removed by pulling it out of the patient.No intervention was required.No patient injury is reported.
 
Additional Manufacturer Narrative
Product analysis: the wire as received is coil wrapped and folded in half.There are several kinks in the wire from the return method.The wire is stretched in a distal direction from the distal bond forward to the tip.The core wire is broken at the tip and the coils are stretched.The broken end of the core wire shows necking.No components are missing.Cine image analysis: the first image shows a coronary angiography (cag) of the rca with contrast.The image captures the target lesion.No wire is present.The second image shows wires that have been delivered to the distal pda and distal rca, with the lesion at the ostium of the pda being treated with balloon inflation.Both wires appear intact.Post treatment shows good resolution of the lesion with improved flow.Wires still appear intact in the vessels.The images provided do not show the reported damage to the complaint wire.Images of the wires being withdrawn were not provided.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7199541
Report Number1220452-2018-00007
Device Sequence Number917954
Product Code DQX
UDI-Device Identifier20643169452828
UDI-Public20643169452828
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Catalogue NumberCGRXT190HJ
Device Lot NumberG17A04954
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer07/24/2018
08/08/2018
Initial Report FDA Received Date01/17/2018
Supplement Report FDA Received Date08/02/2018
10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR